Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at May 13, 2009, 4:42 PM EDT for Lee County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 4:42 PM EDT (20:42 UTC)
- Expired
- May 13, 2009, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 155 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:42 PM EDT | HAIL 0.88 | E Bonita Springs, FL | REPORTED NICKEL TO QUARTER SIZED HAIL MILE MARKER 120 STARTING 442 PM EDT. ALSO REPORTED SEEING WALL CLOUD WEST OF INTERSTATE 75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 132042
TORTBW
FLC071-132115-
/O.NEW.KTBW.TO.W.0004.090513T2042Z-090513T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
442 PM EDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LEE COUNTY IN FLORIDA.
* UNTIL 515 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR BONITA SPRINGS...MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
BONITA SPRINGS.
ESTERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2635 8187 2639 8187 2645 8197 2648 8199
2657 8193 2658 8190 2642 8163 2641 8165
2633 8165 2631 8166 2631 8181
TIME...MOT...LOC 2043Z 118DEG 18KT 2634 8175
$$2 follow-up statements
000
WWUS52 KTBW 132056
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
456 PM EDT WED MAY 13 2009
FLC071-132115-
/O.CON.KTBW.TO.W.0004.000000T0000Z-090513T2115Z/
LEE FL-
456 PM EDT WED MAY 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHERN
LEE COUNTY...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED NEAR BONITA SPRINGS...MOVING NORTHWEST
AT 20 MPH.
SPOTTERS HAVE REPORTED A FUNNEL CLOUD...AND BETWEEN NICKLE TO
QUARTER SIZE HAIL WITH THIS STORM.
THE TORNADO WILL BE NEAR...
BONITA SPRINGS.
ESTERO.
FORT MYERS VILLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2635 8187 2639 8187 2645 8197 2648 8199
2657 8193 2658 8190 2642 8163 2641 8165
2633 8165 2631 8166 2631 8181
TIME...MOT...LOC 2056Z 118DEG 18KT 2637 8181
$$000
WWUS52 KTBW 132112
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
512 PM EDT WED MAY 13 2009
FLC071-132122-
/O.EXP.KTBW.TO.W.0004.000000T0000Z-090513T2115Z/
LEE FL-
512 PM EDT WED MAY 13 2009
...THE TORNADO WARNING FOR SOUTHERN LEE COUNTY WILL EXPIRE AT 515 PM
EDT...
THE TORNADO HAS LIFTED...HOWEVER THE STORM WILL CONTINUE TO PRODUCE
STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY
DISSIPATES.
LAT...LON 2635 8187 2639 8187 2645 8197 2648 8199
2657 8193 2658 8190 2642 8163 2641 8165
2633 8165 2631 8166 2631 8181
TIME...MOT...LOC 2112Z 118DEG 18KT 2641 8189
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 2:11 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 13, 2:11 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 211 PM EDT WED MAY 13 2009 ...ANOTHER ACTIVE AFTERNOON WITH A FEW STRONG TO SEVERE STORMS EXPECTED... .SHORT TERM (TONIGHT-FRIDAY)...BOUNDARY HAS WASHED OUT ACROSS THE REGION WITH HIGH PRESSURE BUILDING SOUTH FROM OFF THE NEW ENGLAND COAST. THIS HIGH WILL CONTINUE TO DRIFT EAST DURING THE SHORT TERM KEEPING AN OVERALL EASTERLY FLOW ACROSS THE AREA. LEFTOVER MOISTURE ASSOCIATED WITH THE BOUNDARY WILL COMBINE WITH DAYTIME HEATING AND THE SEA BREEZES TO CAUSE MORE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THIS AFTERNOON AND AGAIN ON THURSDAY. FOR THE REST OF THIS AFTERNOON AND EVENING CONDITIONS REMAIN FAVORABLE FOR A FEW STRONG TO SEVERE STORMS CONTAINING HAIL AND GUSTY WINDS. ON THURSDAY THE EASTERLY FLOW WILL BE STRONG ENOUGH TO KEEP THE WEST COAST SEA BREEZE CLOSE TO THE COAST AND THEREFORE THE HIGHEST PROBABILITY OF PRECIPITATION WILL BE GENERALLY WEST OF INTERSTATE 75. BY FRIDAY SLIGHTLY DRIER AIR WILL MOVE INTO THE AREA LOWERING THE OVERALL RAIN CHANCES...AND WITH THE EASTERLY FLOW CONTINUING TO LIMIT PROGRESSION OF THE WEST COAST SEA BREEZE THE BEST CHANCE FOR CONVECTION WILL BE CLOSE TO THE COAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS MOSTLY IN THE MID 80S TO AROUND 90 AND OVERNIGHT LOWS IN THE MID 60S TO MID 70S. .LONG TERM (FRIDAY NIGHT - WEDNESDAY)...DISCREPANCIES AND INCONSISTENCIES BETWEEN MODELS CONTINUE IN THE LONG RANGE GUIDANCE AS EACH SOLUTION HAS A DIFFERENT DEPICTION OF THE LOW DEVELOPMENT BY MONDAY. GFS AND DGEX ARE VERY MUCH AGGRESSIVE WITH STRONG CYCLOGENESIS TO THE SOUTH OF FLORIDA AND BRINGING IT INTO THE AREA FOLLOWING VERY DIFFERENT PATHS. ECMWF CONTINUES TO BE THE MOST CONSERVATIVE OF THE SOLUTIONS...WHICH BLENDED WITH CLIMO SHOULD PROVIDE A BETTER FORECAST ALTERNATIVE AT THIS TIME. THIS WILL ALSO BE IN BETTER AGREEMENT WITH SURROUNDING OFFICES. THANKS TO MFL AND MLB FOR THE OFFICE COORDINATION. FOR THE MOST PART...RAIN CHANCES REMAIN AROUND 30 PERCENT EACH AFTERNOON WITH GUARANTEED ADJUSTMENTS FOR THE BEGINNING OF NEXT WEEK. REGARDLESS OF THE FINAL SOLUTION OF THE AFOREMENTIONED POTENTIAL LOW...A TROUGH PUSHES INTO NORTHERN FLORIDA LATE SUNDAY AND EARLY MONDAY WITH AN ASSOCIATED SFC FRONT REACHING THE NORTHERN PORTIONS OF THE CWA. THIS FRONTAL FEATURE WILL AT LEAST ENSURE SOME KIND OF SHOWER/TSTORM ACTIVITY MONDAY AFTERNOON. STAY TUNED. && .AVIATION...LOW LEVEL CUMULUS WILL CONTINUE TO DEVELOP AND BUILD THROUGH THE AFTERNOON. AT LEAST VICINITY THUNDERSTORMS ARE EXPECTED AT ALL TERMINALS ALONG WITH POSSIBLE BRIEF PERIODS OF MVFR/LOCAL IFR CONDITIONS. VFR SHOULD THEN RETURN TONIGHT AND PREVAIL THROUGH THE EARLY MORNING HOURS...EXCEPT FOR SOME POSSIBLE BRIEF PERIODS OF MVFR VISIBILITIES IN PATCHY FOG NEAR SUNRISE. && .MARINE...EASTERLY FLOW WILL PERSIST AS HIGH PRESSURE MOVES OUT INTO THE WESTERN ATLANTIC OCEAN DURING THE WEEK. WE SHOULD START TO SEE NOCTURNAL SURGES DEVELOP EACH EVENING STARTING THURSDAY NIGHT WITH WINDS INCREASING TO 15 TO 20 KNOTS. THEN DURING THE DAY WINDS WILL DIMINISH ALLOWING THE WEST COAST SEA BREEZE TO DEVELOP NEAR THE COAST. && .FIRE WEATHER...NO HIGHLIGHTS FOR THE NEXT FEW DAYS AS RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 71 88 71 89 / 20 50 20 20 FMY 69 90 68 90 / 10 40 10 30 GIF 70 89 69 90 / 10 40 10 20 SRQ 68 87 68 88 / 20 50 20 20 BKV 67 88 66 89 / 20 50 20 20 SPG 74 87 74 88 / 20 50 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, May 13, 5:09 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 509 AM EDT WED MAY 13 2009 FLZ039-042-043-048>052-055>057-060>062-065-131530- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 509 AM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIR MASS COMBINED WITH A REMNANT FRONTAL BOUNDARY ACROSS THE NORTH CENTRAL PENINSULA AND THE EAST AND WEST COAST SEA BREEZE CIRCULATIONS WILL SUPPORT SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RATHER COOL TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE ALONG WITH STRONG INSTABILITY MAY SUPPORT SOME STRONG TO SEVERE STORMS OVER THE REGION WITH LARGE HAIL AND STRONG DOWN BURST WINDS A POSSIBILITY. IN ADDITION FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS AND A WEAK STEERING FLOW WILL SUPPORT SLOW MOVING STORMS WITH LOCALLY HEAVY RAINFALL. WITH A SLIGHTLY STRONGER EASTERLY WIND FLOW TODAY THE WEST COAST SEA BREEZE SHOULD HANG CLOSER TO THE COAST AND THIS IS WHERE THE GREATEST AREAL COVERAGE OF STORMS SHOULD SET UP MAINLY ALONG AND JUST TO THE WEST OF THE I 75 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING HOURS. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD KEEP AN EYE TO THE SKY TODAY. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. MARINER SHOULD BE ON THE LOOKOUT FOR STORMS LATE IN THE DAY AS THEY DRIFT WEST INTO THE NEAR SHORE GULF WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE CIRCULATION ON THURSDAY. LOCALLY HEAVY RAINS...FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STORMS. LOWER STORM COVERAGE IS EXPECTED ON FRIDAY AS SOME DRIER AIR MOVES INTO THE REGION...THEN ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED ACROSS THE REGION SATURDAY THROUGH TUESDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER TODAY AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Special weather statement, May 13, 2:52 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
252 PM EDT WED MAY 13 2009
FLZ062-065-131930-
CHARLOTTE-LEE-
252 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEE AND WESTERN
CHARLOTTE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT CLEVELAND...
PINE ISLAND...PUNTA GORDA AND CHARLOTTE HARBOR...UNTIL 330 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2665 8216 2669 8224 2670 8224 2669 8219
2672 8216 2664 8208 2687 8206 2689 8211
2695 8207 2695 8211 2692 8217 2680 8214
2676 8222 2677 8223 2703 8216 2695 8196
2652 8204 2655 8207 2647 8205
TIME...MOT...LOC 1852Z 149DEG 7KT 2694 8203 2677 8206
2660 8210Special weather statement, May 13, 3:05 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
305 PM EDT WED MAY 13 2009
FLZ057-131945-
HIGHLANDS-
305 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORM WILL AFFECT CENTRAL HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM...
MOVING NORTHWEST AT 5 MPH...WILL AFFECT RURAL EASTERN HIGHLANDS
COUNTY...UNTIL 345 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2728 8110 2736 8139 2759 8131 2754 8120
2749 8120 2747 8116 2740 8112 2739 8107
2738 8106
TIME...MOT...LOC 1905Z 114DEG 3KT 2743 8116Special weather statement, May 13, 4:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT WED MAY 13 2009
FLZ055-060-132100-
MANATEE-SARASOTA-
400 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL SARASOTA
AND CENTRAL MANATEE COUNTIES GENERALLY EAST OF INTERSTATE 75...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT MYAKKA RIVER
STATE PARK...VAMO...SOUTH GATE RIDGE AND RIDGE WOOD HEIGHTS...UNTIL
500 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2746 8255 2749 8223 2708 8217 2709 8246
2711 8248 2715 8250 2717 8250 2719 8252
TIME...MOT...LOC 2000Z 099DEG 4KT 2724 8233Local storm report, May 13, 4:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM WATER SPOUT 8 N PINE ISLAND 26.72N 82.13W
05/13/2009 GMZ856 FL BROADCAST MEDIA
WEAK SPOUT REPORTED BY VIEWER NEAR BOKEELIA.
&&
RJSSpecial weather statement, May 13, 4:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
436 PM EDT WED MAY 13 2009
FLZ039-042-132115-
CITRUS-LEVY-
436 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEVY AND CENTRAL
CITRUS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING SOUTH AT 5 MPH...WILL AFFECT WILLISTON...
BEVERLY HILLS...LEBANON AND HOMOSASSA SPRINGS...UNTIL 515 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2922 8239 2921 8240 2921 8252 2906 8253
2905 8243 2903 8241 2901 8236 2898 8233
2874 8233 2872 8257 2940 8272 2942 8239
TIME...MOT...LOC 2036Z 022DEG 4KT 2933 8255 2871 8249Special weather statement, May 13, 4:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 438 PM EDT WED MAY 13 2009 FLZ057-061-062-132145- DE SOTO-HIGHLANDS-CHARLOTTE- 438 PM EDT WED MAY 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HIGHLANDS AND EASTERN DESOTO COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS... MOVING SOUTHWEST AT 15 MPH...WILL AFFECT RURAL SOUTHWESTERN HIGHLANDS COUNTY AND RURAL EASTERN DESOTO COUNTY...UNTIL 545 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 2701 8157 2732 8183 2732 8149 2721 8133 TIME...MOT...LOC 2038Z 038DEG 12KT 2720 8148
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:52 PM EDT | Special Weather Statement | TBW | Charlotte | 38 min |
| May 13, 2:54 PM EDT | Special Marine Warning | TBW | 36 min | |
| May 13, 3:05 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| May 13, 3:36 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 24 min |
| May 13, 3:44 PM EDT | Special Marine Warning | TBW | 46 min | |
| May 13, 4:00 PM EDT | Special Weather Statement | TBW | Sarasota | 60 min |
| May 13, 4:36 PM EDT | Special Weather Statement | TBW | Citrus | 39 min |
| May 13, 4:38 PM EDT | Special Weather Statement | TBW | DeSoto | 67 min |
| May 13, 4:44 PM EDT | Special Marine Warning | TBW | 46 min | |
| May 13, 4:49 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 26 min |
| May 13, 4:54 PM EDT | Special Weather Statement | TBW | DeSoto | 56 min |
| May 13, 4:57 PM EDT | Special Weather Statement | TBW | DeSoto | 53 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 33 min |
| May 13, 5:10 PM EDT | Special Weather Statement | TBW | Manatee | 65 min |
| May 13, 5:18 PM EDT | Special Weather Statement | TBW | Levy | 42 min |
| May 13, 5:25 PM EDT | Special Weather Statement | TBW | Pasco | 50 min |
| May 13, 6:02 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| May 13, 6:14 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| May 13, 6:15 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 30 min |
| May 13, 6:25 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 35 min |
| May 13, 6:28 PM EDT | Tornado Warning | TBW | Hillsborough | 17 min |
| May 13, 6:45 PM EDT | Special Weather Statement | TBW | Hillsborough | 60 min |
| May 13, 6:46 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 119 min |
| May 13, 6:57 PM EDT | Special Marine Warning | TBW | 48 min | |
| May 13, 7:05 PM EDT | Special Weather Statement | TBW | Pinellas | 55 min |
| May 13, 7:45 PM EDT | Special Marine Warning | TBW | 60 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.